MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 8MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 8MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400802S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An 8mm x 2cm powerflex pro percutaneous coronary angioplasty (pta) balloon catheter (bc) was inflated as a pre-dilation; however, it ruptured within its nominal pressure.No patient injury was reported.The lesion was the iliac artery.The powerflex pro was replaced with a new unknown device and the procedure was completed.The product was not returned for analysis.A product history record (phr) review of lot 17648036 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.With the paucity of information available and without return of the product for analysis, it is not possible to draw a clinical conclusion between the device and the reported event.However, vessel characteristics and procedural factors may have contributed to the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, an 8mmx2cm powerflex pro percutaneous coronary angioplasty (pta) balloon catheter (bc) was inflated as a pre-dilation, however it ruptured within its nominal pressure.No patient injury was reported.The lesion was the iliac artery.The powerflex pro was replaced with a new unknown device and the procedure was completed.The device was discarded in the hospital.
 
Event or Problem Description
As reported, an 8mmx2cm powerflex pro percutaneous coronary angioplasty (pta) balloon catheter (bc) was inflated as a pre-dilation, however it ruptured within its nominal pressure.No patient injury was reported.The lesion was the iliac artery.The device was inspected and prepped per the instructions for use (ifu), and it prepped normally (i.E.Maintain negative pressure).The bc was removed easily and intact (in one piece) from the patient.The powerflex pro was replaced with a new unknown device and the procedure was completed.The device was discarded in the hospital.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections b5, g4, g7, and h2 have been updated accordingly.Section b5 description of event: as reported, an 8mmx2cm powerflex pro percutaneous coronary angioplasty (pta) balloon catheter (bc) was inflated as a pre-dilation, however it ruptured within its nominal pressure.No patient injury was reported.The lesion was the iliac artery.The device was inspected and prepped per the instructions for use (ifu), and it prepped normally (i.E.Maintain negative pressure).The bc was removed easily and intact (in one piece) from the patient.The powerflex pro was replaced with a new unknown device and the procedure was completed.The device was discarded in the hospital.An 8mm x 2cm powerflex pro percutaneous coronary angioplasty (pta) balloon catheter (bc) was inflated as a pre-dilation; however, it ruptured within its nominal pressure.No patient injury was reported.The lesion was the iliac artery.The device was inspected and prepped per the instructions for use (ifu), and it prepped normally (i.E.Maintain negative pressure).The bc was removed easily and intact (in one piece) from the patient.The powerflex pro was replaced with a new unknown device and the procedure was completed.The product was not returned for analysis.A product history record (phr) review of lot 17648036 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.With the paucity of information available and without return of the product for analysis, it is not possible to draw a clinical conclusion between the device and the reported event.However, vessel characteristics and procedural factors may have contributed to the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 8MM2CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8782153
Report Number9616099-2019-03070
Device Sequence Number11247151
Product Code LIT
UDI-Device Identifier20705032059777
UDI-Public20705032059777
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number4400802S
Device Lot Number17648036
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2019
Supplement Date Received by Manufacturer07/16/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1